# SDR WWMA9600051

- Difficulty date: June 14, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N231LN
- Make and model: Saab 340B
- Aircraft serial: 340B231
- Engine: Ge CT79B
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Flamed Out
- Location: Left
- Stage of operation: DE
- Nature of condition: X
- Precautionary procedure: O

## Discrepancy

DURING DESCENT FROM 17000 FT TO 15000 FT WITH TORQUE AT 60 PERCENT AND BEING SLIGHTLY RETARDED TO 55 PERCENT, THE LEFT ENGINE FLAMED OUT WITH A LOUD BANG.  ALL GAUGES INDICATED FLAME-OUT.  AUTO RELIGHT ENGAGED AND THE ENGINE RELIT AND RETURNED TO NORMAL.  DURIING THE RETARDATION OF LEFT POWER LEVER AT 55 PERCENT TO 50 PERCENT THE CREW  REPORTED A TORQUE SURGE OF APPROXMATELY 5 PERCENT WITH AUDIBLE ENGINE FULX.  THE AIRCRAFT LANDED WITHOUT INCIDENT.  MAINTENANCE CLEANED THE LEFT ANTI-ICE VALVE AND PERFORMED AN ENGINE COMPRESSOR WASH.  THE ENGINE WAS BORESCOPE, INSPECTED WITH NO DEFECTS FOUND. THE AIRCRAFT WAS RETURNED TO SERVICE WITH NO FURTHER PROBLEMS REPORTED.
